See Alike in...

Alike App

Browser

Giggtyblob

769d

I’ve been extremely anxious lately, so much that I will involuntary bounce my legs or feet. I don’t know what this means..

Top reply
    • Snowy

      765d

      You could try exercising, especially when you're feeling that restless and anxious. When your anxiety is really high, it's because your fight or flight response is triggered. There are a lot of powerful hormores in your body then making it so your heart can beat faster, muscles can work harder/better, breathing can quicken, etc. By exercising, you can "burn off" or "use up" those hormones. It's not good for your heart to run so hard and fast without it actually needing to. So, give it a reason to. Exercising to reduce anxiety is just a good idea in general. Exercise is just good in general - certainly no harm in it anyway. Especially if the symptoms you're experiencing are those sort of restless feelings and manifestations, it could be a really effective intervention.

    • Snowy

      765d

      You could try exercising, especially when you're feeling that restless and anxious. When your anxiety is really high, it's because your fight or flight response is triggered. There are a lot of powerful hormores in your body then making it so your heart can beat faster, muscles can work harder/better, breathing can quicken, etc. By exercising, you can "burn off" or "use up" those hormones. It's not good for your heart to run so hard and fast without it actually needing to. So, give it a reason to. Exercising to reduce anxiety is just a good idea in general. Exercise is just good in general - certainly no harm in it anyway. Especially if the symptoms you're experiencing are those sort of restless feelings and manifestations, it could be a really effective intervention.

    • Viv04

      768d

      Are you eating a lot of processed foods?

    • Snowy

      769d

      Are you on meds for your anxiety? It might mean they've stopped working or you need a higher/different dose. Otherwise has there been any life changes? Or even subtle shifts? Ex. More being put on your plate at school/work, changes in relationships (romantic, platonic, and/or familial), changes in your health, etc. I find when deadlines are approaching, my anxiety ticks up. Or if things are a little tense with my boyfriend, my whole life becomes a little tense because that anxiety seems to overflow. I find a little introspection, maybe with the guidance of a therapist, can help find the cause - which can help you determine how to resolve it.

      • Y0g1

        769d

        @Snowy be careful with the first part of that! My anxiety had gotten worse and my dr moved me from 40 mg to 60 mg of fluoxetine thinking it would help- rather it made my anxiety so much worse and we learned that it had actually caused me to have serotonin syndrome. I wouldn’t wish that on my worst enemy- worst period of my life where I couldn’t do anything without having an anxiety attack

        • Snowy

          769d

          @Y0g1 you're absolutely right. A higher dose doesn't always fix the problem. I've been on meds that weren't working and I increased the dose just for symptoms to get worse. I've also been on meds that I increased the dose and it did control my symptoms better. I'm not saying upping the dose is the answer, just that it may be a consideration. With what sounds like breakthrough symptoms like she described, it may be that the dose is not effective or maybe the med is not effective. What you went through sounds awful, I'm sorry you had to go through that. People absolutely need to be careful with arbitrarily increasing dosages. They just also need to feel free and comfortable doing it when needed.

    • Y0g1

      769d

      Sometimes a fidget toy, sometimes meds, sometimes sensory grounding, sometimes therapy. All these things can help- the more you try the more you learn :). I have found it also helpful to see if I can find what is causing the anxiety (or more realistically what a piece to the anxiety may be at that moment) and verbally saying it and seeing if there are solutions to it. Doesn’t always help but sometimes it’s the straw that breaks the camels back and being able to remove that piece of straw helps to calm the whole body

    • snowwww

      769d

      maybe get a fidget toy?

☝ This content is generated by our users and it is not a substitute for professional medical advice. Please consult with your physician before making any medical decision

Thank you! Your submission has been received!
Oops! Something went wrong while submitting the form.

Want to chat or share? Download the Alike app now and get complete access to Alike.health's unique features.

Find people who are
experiencing a similar
medical reality

100% Free
100%
Free

Download Alike for the full experience

JOIN

View All

Bupropion

night sweats

paranoid

Valium

sertraline

palpitations

Anxiety (Including GAD)

Depression

palpitations

Depression

Valium

Bupropion